Hail, Scotts Bluff
- When
- July 8, 4:17 PM MST to 4:35 PM MST
- Where
- Scotts Bluff County, 6 mi NW of Scottsbluff to 4 mi NW of Scottsbluff
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.931, -103.732
Nickel to quarter size hail.
A severe storm produced some hail near Scottsbluff, Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe storm produced some hail near Scottsbluff, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 8, 1:24 PM MST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 224 PM MDT SUN JUL 8 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY. TONIGHT...PASSAGE OF SHORTWAVE TROUGH AT PEAK HEATING ALONG WITH UPSLOPE FLOW REGIME EAST OF THE LARAMIE RANGE WILL PROVIDE LIFT NEEDED FOR SCATTERED TO NUMEROUS THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE...ESPECIALLY WITH DECENT LOW/MID LEVEL MOISTURE IN PLACE. CONVECTIVE PARAMETERS SUCH AS LOW/MID LEVEL THETA-E AXII...BUOYANCY...DIRECTIONAL/SPEED SHEAR...STEEP LAPSE RATES POINT TO SOME OF THE STORMS BECOMING SEVERE THROUGH THIS EVENING ACROSS THE SPC DAY ONE SLIGHT RISK AREA...WHICH IS WELL PLACED. STEERING FLOW ALOFT WEAK...THUS SOME HEAVY RAINERS LOOK LIKELY. EXPECTING CONVECTIVE CLUSTERS SUCH AS MULTICELL CLUSTERS TO DEVELOP THROUGH THIS EVENING WHICH BOTH NAM/GFS SUGGEST. BOUNDARY LAYER PROGS SUGGEST AREAS OF LOW CLOUDS LATE TONIGHT ACROSS OUR SOUTHEAST ZONES. MONDAY...MORE PRONOUNCED NORTH TO SOUTH ORIENTED LOW/MID LEVEL THETA-E AXII DEVELOP ALONG THE LARAMIE RANGE. HOWEVER...WARM MID LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION WILL LIMIT AREAL THUNDERSTORM COVERAGE IN THE AFTENROON AND EVENING AS IT WILL BE MORE DIFFICULT TO OVERCOME THE CONVECTIVE INHIBITION...ALSO KNOWN AS CIN. MONDAY NIGHT...COLD FRONTAL PASSAGE WILL INTRODUCE A DRIER AIRMASS INTO OUR NECK OF THE WOODS...FLUSHING OUT MUCH OF THE LOW LEVEL MOISTURE. TUESDAY...DRIER AND MORE STABLE AFTERNOON/EVENING IN THE WAKE OF THE SIGNIFICANT COLD FRONT. LOW/MID LEVEL THETA-E RIDGE AXII WILL BE SUPPRESSED TO CARBON COUNTY WITH NEGATIVE THETA-E ADVECTION PROVIDING A DAMPER AND INHIBITING THUNDERSTORMS. PLEASANT AFTERNOON FOR OUTDOOR WEATHER ENTHUSIASTS WANTING TO ENJOY A BRIEF RESPITE FROM THE EARLY JULY HEAT. RUBIN .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... MAIN CHANGE TO THE LONG TERM FORECAST THIS MORNING WAS A WELL COORDINATED DROP IN HIGH TEMPERATURES...ESPECIALLY FOR THE MIDDLE OF NEXT WEEK. THIS IS THE PERIOD WHEN MID-LEVEL TEMPERATURES ARE FORECAST BY THE MEDIUM RANGE MODELS TO SUPPORT SLIGHTLY BELOW NORMAL TEMPERATURES. OTHERWISE...THE INHERITED FORECAST CONTINUED TO LOOK REASONABLE WITH AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE THROUGH THE PERIOD AS WEAK DISTURBANCES MOVE OVER THE AREA IN NORTHWEST FLOW ALOFT. TEMPERATURES WILL GRADUALLY WARM TO NEAR NORMAL VALUES LATE IN THE WEEK AND THROUGH NEXT WEEKEND AS THE UPPER LEVEL RIDGE SHIFTS EAST OVER THE AREA AND A THERMAL RIDGE DEVELOPS BENEATH IT. CARPENTER && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS THRUOGH THIS EVENING...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. SOME THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE WILL LIKELY PRODUCE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN THROUGH THIS EVENING. AREAS OF LOW CLOUDS AND PATCHY FOG DEVELOPING ACROSS SOUTHEAST ROUTES LATE TONIGHT AND MONDAY MORNING. VFR...EXCEPT MVFR IN SOME THUNDERSTORMS. LOCALIZED IFR LATE TONIGHT AND MONDAY MORNING IN FOG AND LOW CLOUDS. VFR ON MONDAY...EXCEPT FOR LOCALIZED MVFR IN AFTERNOON AND EVENING THUNDERSTORMS. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN LONG TERM....CARPENTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 954 AM MDT SUN JUL 8 2007 NEZ001>003-019>021-054-055-WYZ060-066>070-091600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 954 AM MDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE STORMS WILL BE GENERATED BY AN APPROACHING WEATHER DISTURBANCE AND LOW LEVEL UPSLOPE FLOW. SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. MOVEMENT OF THE STORMS WILL BE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY THIS WEEK. A FEW OF THE STORMS ON MONDAY MAY BE ABLE TO PRODUCE HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LOOKS INCREASINGLY LIKELY THIS AFTERNOON AND EVENING. PLEASE CALL OR SEND REPORTS ABOUT THUNDERSTORMS TO YOUR NATIONAL WEATHER SERVICE. WE APPRECIATE REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-061>065-091600- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- 954 AM MDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS TO 55 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. STORM MOVEMENT WILL BE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LOOKS UNLIKELY THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 2 N CHEYENNE 41.17N 104.79W
07/08/2007 E0.50 INCH LARAMIE WY PUBLIC
SPOTTER REPORTED MOSTLY ONE HALF INCH HAIL WITH A FEW
DIME SIZE.
0210 PM HAIL 2 W CHEYENNE 41.15N 104.83W
07/08/2007 E0.50 INCH LARAMIE WY OTHER FEDERAL
ONE-HALF INCH HAIL COVERING GROUND AT WARREN AIR FORCE
BASE WEATHER. ALSO REPORTED ONE-HALF INCH OF RAINFALL IN
30 MINUTES ALONG WITH 35 KNOT WIND GUST.
&&
SJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
257 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 5 SSW CHEYENNE 41.08N 104.83W
07/08/2007 E1.00 INCH LARAMIE WY PUBLIC
ONE INCH RAINFALL REPORTED IN 30 MINUTES.
0255 PM HAIL 10 N CHEYENNE 41.29N 104.79W
07/08/2007 E0.25 INCH LARAMIE WY PUBLIC
VERY HEAVY RAINFALL ALSO REPORTED.
&&
SJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM WILDFIRE 17 E WHEATLAND 42.05N 104.63W
07/08/2007 GOSHEN WY EMERGENCY MNGR
THREE FIRES WERE STARTED BY LIGHTNING. ONE WAS AT 154
DEER CREEK ROAD...ANOTHER AT 122 DEER CREEK ROAD AND THE
THIRD WAS AT CHERRY KNOLL.
&&
RUBINThe Cheyenne radar (KCYS), 124 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 hail. Local standard time, as filed.
Nickel to quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31964.